MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000/IMMULITE 2000 XPI CEA

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000/IMMULITE 2000 XPI CEA
Model Number IMMULITE 2000/IMMULITE 2000 XPI CEA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics has confirmed that biotin interferes with the cea assay on the immulite 2000/immulite 2000 xpi platform.At biotin concentrations of >2 ng/ml a positive bias that exceeds 10% has been observed on immulite 2000/immulite 2000 xpi platforms.This issue affects previously manufactured, in-date, and future lots.The immulite platform instructions for use (ifu's) currently do not have biotin listed as a potential interferent.An urgent field safety notice (ufsn) imc 18-02.A.Ous was sent out to ous customers and an urgent medical device recall (umdr) imc18-02.A.Us was sent to us customers on december 13, 2017.The ufsn and umdr informs the customers of biotin interference on all affected immulite assays.Siemens will update all ifu's with the appropriate biotin information.
 
Event or Problem Description
Siemens technical operations internal investigation has identified that discordant falsely high results were obtained on two investigational samples on an immulite 2000/ immulite 2000 xpi instrument when using the carcinoembryonic (cea) assay.The investigational sample was spiked with biotin at multiple concentrations, and run for investigational purposes on an immulite 2000/immulite 2000 xpi instrument.The result of the sample spiked with 1200 ng/ml of biotin were falsely high with a bias of +31% compared to the result of the sample without biotin.There were no patient samples impacted as this was for investigational purposes only.
 
Additional Manufacturer Narrative
The initial mdr was filed on december 14, 2017.Corrected information (12/18/2017): based on input from the (b)(6) recall coordinator on 12/18/2017 this recall was re-submitted to the (b)(6) office (b)(4).The crr reporting number indicated in section h9 is incorrect and was changed to (b)(4).An "urgent medical device correction (umdc)" was sent to us customers on december 13, 2017.

Brand Name
IMMULITE 2000/IMMULITE 2000 XPI CEA
Common Device Name
IMMULITE 2000/IMMULITE 2000 XPI CEA
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
MDR Report Key7118364
Report Number2432235-2017-00646
Device Sequence Number13684752
Product Code DHX
UDI-Device Identifier00630414961088
UDI-Public00630414961088
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K980855
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,study
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIMMULITE 2000/IMMULITE 2000 XPI CEA
Device Catalogue NumberL2KCE
Device Lot Number313
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-12/19/2017-004-C
Patient Sequence Number1